Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Have Hep B for 9 years and havn't been treated; need Medicine
Mar 21, 2008

I have chronic HepB for 8 years now. I went to a specialist at USC who said that I could be in a clinical trials program. I opted out. He told me to research the medicine options for HepB on my own and let him know which I preferred. I went back to my psychian who said if you have no symptoms don't take any of the medication. My SGOT = 51, SGPT = 89. All I can do is supress the HepB...you never really get rid of it..just contain it. Should I go on Interferon, Lamivudine, or Adeforir? Are there better drugs now? The specialist wanted me to go on some clinical trials and chances are I would of got the placebo pills. Should I be taking medication? I pay for my own health insurance monthyly...what are some ways I can pay for the treatment.

Response from Dr. McGovern

You are correct in that most of the time we refer to viral suppression - not cure. The best drug for you will depend on several factors, such as other comorbidities (eg, depression, which may be a problem in taking interferon) and your E antigen status (I like interferon here since the seroconversion rates are about 1/3 of patients).

You should also discuss with your physician if you will have access to the study drug eventually, even if you get placebo at first.

I would not base a treatment decision based on symptoms or no symptoms. I would base it on a liver biopsy.



Previous
Is there a real risk or am I overreacting about HCV? Please Help!
Next
about hbv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement